Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 232, NWS Jackson, MS

May 5, 2009Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2009, 5:43 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2009, 5:43 PM CDT (22:43 UTC)
Expired
May 5, 2009, 6:30 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 6:20 PM CDTTSTM WND DMGWanilla, MSA COUPLE TREES WERE BLOWN DOWN AROUND WANILLA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 052243
SVRJAN
MSC077-085-052330-
/O.NEW.KJAN.SV.W.0232.090505T2243Z-090505T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE MAY 5 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF SONTAG MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG BY 600 PM CDT...
  WANILLA BY 620 PM CDT...
  OMA BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3172 9024 3176 8998 3167 8998 3149 9025
      3157 9045
TIME...MOT...LOC 2243Z 227DEG 15KT 3157 9029

$$

40
1 follow-up statement
000 
WWUS54 KJAN 052304
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT TUE MAY 5 2009

MSC085-052314-
/O.CAN.KJAN.SV.W.0232.000000T0000Z-090505T2330Z/
LINCOLN MS-
604 PM CDT TUE MAY 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...

LAT...LON 3163 9024 3172 9023 3176 8998 3167 8998
      3150 9023
TIME...MOT...LOC 2304Z 227DEG 15KT 3165 9019

$$

MSC077-052330-
/O.CON.KJAN.SV.W.0232.000000T0000Z-090505T2330Z/
LAWRENCE MS-
604 PM CDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN LAWRENCE COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SONTAG MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WANILLA BY 610 PM CDT...
  OMA BY 625 PM CDT...
  NEW HEBRON BY 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3163 9024 3172 9023 3176 8998 3167 8998
      3150 9023
TIME...MOT...LOC 2304Z 227DEG 15KT 3165 9019

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:30 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 5, 3:30 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 5 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ACTIVE WEATHER
PATTERN WILL CONTINUE IN THE SHORT TERM. LATEST SURFACE ANALYSIS HAS
A WARM FRONT ACROSS CENTRAL LOUISIANA JUST SOUTH OF INTERSTATE 20
AND SAGGING FARTHER SOUTHEAST ACROSS MISSISSIPPI BUT NORTH OF
HIGHWAY 84. LOWER 70 DEW POINTS WERE NOTED ALONG AND SOUTH OF THE
FRONT. THIS FRONT IS EXPECTED TO DRIFT NORTH THROUGH THE EVENING.
ALTHOUGH 12Z JAN SOUNDING SHOWED CAPPING BELOW 850MB...RECENT LAPS
SFC LIS WERE RUNNING -4 TO -6 WITH SBCAPE AROUND 3000J/KG SOUTH OF
INTERSTATE 20 WHERE A FEW STORMS WERE DEVELOPING. KDGX VWP SHOWED
MAINLY UNIDIRECTIONAL SW FLOW 20-30KT FLOW BELOW 500MB. A FEW PULSE
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THIS ACTIVITY WILL DIE
OUT THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A GREATER THREAT
OF SEVERE STORMS IS STILL EXPECTED TO IMPACT THE NORTHWEST PORTIONS
OF OUR AREA AROUND MIDNIGHT AS ANOTHER COMPLEX OF STORMS ORGANIZING
OVER THE RED RIVER VALLEY THIS AFTERNOON TRACKS ESE. THIS ACTIVITY
IS EXPECTED TO TRACK EAST ACROSS THE NORTHERN HALF OF THE AREA
WEDNESDAY MORNING AND MAY BRING HEAVY RAINFALL TO OUR NORTHEAST AS
WELL AS THE AREA WE CURRENTLY HAVE UNDER A FLASH FLOOD WATCH SO HAVE
EXTENDED THE WATCH UNTIL 1 PM WEDNESDAY AND EXPANDED THE AREA EAST.
THE COMPLEX IS EXPECTED TO DROP A BOUNDARY SOUTH INTO SOUTHERN
MISSISSIPPI BEFORE STALLING WEDNESDAY AFTERNOON. THE AMPLIFYING
SHORTWAVE TROUGH MAY HELP KEEP STRONG CONVECTION GOING IN THE SOUTH
THROUGH THE AFTERNOON. THE TEMPERATURE FORECAST WILL BE TOUGH BASED
ON TIMING AND SOUTHERN EXTENT OF THE BOUNDARY. HAVE LEANED TOWARD
COOLER GUIDANCE NORTH AND WARMER SOUTH. MODELS HAVENT BEEN GREAT
HANDLING THESE COMPLEXES LATELY BUT MOST OF THE CONVECTION SHOULD
SEE A MARKED DECREASE DURING WEDNESDAY EVENING. HAVE MAINTAINED POPS
THROUGH WEDNESDAY NIGHT AS ANOTHER MORE SUBTLE SHORTWAVE EMBEDDED IN
THE NORTHWEST FLOW MOVES OVERHEAD AND COMBINES WITH THE BOUNDARY TO
PRODUCE A FEW SHOWERS. /22/

.LONG TERM...THURSDAY THROUGH TUESDAY...ACTIVE AND CHALLENGING
WEATHER PATTERN LOOKS REMAIN THE CASE FOR THE LATTER PORTION OF THE
WEEK. MUCH OF WHAT OCCURS THU-FRI WILL HIGHLY DEPEND ON HOW THE
SYSTEM FROM TONIGHT-WED WORKS OUT. AS WAS MENTIONED WITH LAST NIGHTS
FORECAST...NW FLOW PATTERN WILL BE OVER THE REGION AND THAT BRINGS
MUCH TIMING UNCERTAINTY TO INDIVIDUAL WAVES. ADDITIONALLY...EACH
WAVE WILL HAVE TO WORK WITH AN ATMOSPHERE THAT WAS DISRUPTED BY AN
EARLIER SYSTEM AND KNOWING WHERE BOUNDARIES AND INSTABILITY AXIS
WILL EXIST IS KEY...BUT DIFFICULT TO PIN POINT.
TRADITIONALLY...THESE NW FLOW SETUPS STEADILY PROGRESS TAD S WITH
EACH WAVE. HOWEVER...MODEL GUID IS NOT FOLLOWING THIS PROGRESSION
AND ACTUALLY PUSHES EACH STORM CLUSTER A TAD FURTHER N WITH EACH
WAVE PASSAGE. FOR THE END OF THE WEEK INTO THE WEEKEND...HUGE
QUESTION MARKS EXIST ON TIMING EACH DISTURBANCE. ALSO...THESE SEEM
TO BE SMALLER IN SCOPE WHICH MAY ONLY RESULT IN SMALLER COMPLEXES.
HOWEVER...JUST BECAUSE THEY MAY BE SMALLER...DOESNT MEAN THEY WONT
PACK A PUNCH. THE ATMOSPHERE WILL CONTINUE TO BE QUITE UNSTABLE
ALONG AND AHEAD OF ANY STALLED SFC BOUNDARY WITH SOLID LAPSE RATES
IN PLACE. AT THIS TIME...I CAN SEE SOME COMPLEX OR A PORTION OF A
COMPLEX BRING SOME STRONG/SVR STORMS TO THE AREA THU INTO THU NIGHT
WITH EVEN A BIT MORE POSSIBLE FRI INTO SAT. HOWEVER...TOO MUCH
UNCERTAINTY EXISTS WHERE/WHEN THIS MAY OCCUR BEYOND THU NIGHT. THUS
I WILL HOLD OF ON MENTIONING ANY SVR FOR FRI INTO SAT. I DO HAVE
ENOUGH CONFIDENCE TO MENTION A RISK OF SOME STRONG/SVR STORMS FOR
THU INTO THU NIGHT. AT THIS TIME...I WILL LEAN CLOSER TO THE
GUID...BUT STILL STAY ON THE SOUTHERN EDGE OF WHAT THEY SUGGEST. I
WILL MENTION THE RISK FOR THE N HALF OF THE CWA AS A START WITH
WINDS/HAIL BEING THE PRIMARY RISK FROM SOME COMPLEX OF STORMS.

AS FOR THE FORECAST ELEMENTS...GUID TEMPS AND POPS WERE GENERALLY
ACCEPTED AS IT DID SEEM TO COVER THE UNCERTAINTY IN TIMING AND
LOCATION. I DID TWEAK HIGH TEMPS DOWN A TAD FOR THU AS UPPER 90S MAY
BE TOUGH TO ACHIEVE AS WE WILL HAVE TO OVERCOME VERY WET SOILS ALONG
WITH CLOUDS AND POSSIBLY SOME LEFT OVER OUTFLOW BOUNDARY OR EVEN
PRECIP. AS FOR POPS...THE FOCUS WILL CONTINUE TO BE ACROSS THE N
HALF OF THE CWA THROUGH THE PERIOD AND I HAVE USED A MIX OF THE
LATEST GUID AND PREV FORECAST. POPS WILL CONTINUE TO RANGE FROM
20-30% FROM FRI-MON.  /CME/

&&

.AVIATION...VFR FLIGHT CATEGORIES PREVAIL THIS AFTERNOON ACROSS MUCH
OF THE REGION.  THE EXCEPTION WILL BE PERIODS OF MVFR CEILINGS FOR
NORTHERN SITES AS ISOLATED SHOWERS MOVE OVER THIS AREA. CLOUDS
SHOULD BEGIN TO BREAK UP A BIT OVER THE NEXT FEW HOURS TO GIVE
PREVAILING VFR FLIGHT CATEGORIES FOR MUCH OF THE AFTERNOON AND INTO
THE EVENING HOURS. LOCATIONS ACROSS THE SOUTH MAY SEE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AS A WARM
FRONT WILL BEGIN TO LIFT NORTHWARD.  SITES WHERE CONVECTION IS
OBSERVED WILL EXPERIENCE AT MINIMAL MVFR CONDITIONS...WITH A BRIEF
PERIOD OF IFR TO LIFR CONDITIONS POSSIBLE IF CAUGHT UNDER A HEAVIER
DOWNPOUR.  BY LATE TONIGHT INTO EARLY WEDNESDAY MORNING...A COMPLEX
OF STORMS IS EXPECTED TO MOVE INTO NORTHWEST PORTIONS OF THE AREA.
THIS COMPLEX IS EXPECTED TO MOVE SOUTH AND EAST THROUGH THE
OVERNIGHT HOURS.  SITES IN THE PATH OF THIS COMPLEX WILL AGAIN SEE A
PROLONGED PERIODS OF IFR TO LIFR CONDITIONS POSSIBLE. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  81  67  86 /  44  80  44  28
MERIDIAN      66  81  66  86 /  34  74  53  28
VICKSBURG     68  82  68  89 /  48  77  39  27
HATTIESBURG   68  85  69  87 /  19  50  29  36
NATCHEZ       69  83  68  86 /  19  55  32  26
GREENVILLE    65  77  65  87 /  83  88  34  26
GREENWOOD     66  77  65  87 /  82  94  39  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR MSZ018-019-025>042-047.

LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: CME
AVIATION: 14
Hazardous weather outlook, May 5, 3:30 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 5 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-061930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
221 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL
AND NORTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI LATE
TONIGHT THROUGH MIDDAY WEDNESDAY AS A COMPLEX OF STORMS IS EXPECTED
TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO
THE AREA LATE TONIGHT. THIS COMPLEX OF STORMS SHOULD REACH THE DELTA
REGION SHORTLY AFTER MIDNIGHT...AND AFFECT THE NORTHEAST NEAR THE
GOLDEN TRIANGLE REGION FROM AROUND SUNRISE THROUGH AROUND NOON
WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY
CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT.

IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY
FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES
ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY...ANOTHER 1 TO 3
INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES WILL BE
POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE
AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA
FROM THIS EVENING INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS
NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE RISK OF SEEING A
COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT THROUGH MIDDAY WEDNESDAY.

LAZ023>026-MSZ053>066-072>074-061930-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
221 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL
AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING. A WARM FRONT WILL BE MOVING BACK
NORTHWARD INTO THE AREA THIS AFTERNOON...LEADING TO THE DEVELOPMENT
OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY
MORNING THROUGH MIDDAY WEDNESDAY ACROSS SOUTHERN MISSISSIPPI. A
COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK
AREA THIS EVENING...AND MOVE INTO THE AREA DURING THE EARLY MORNING
HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WINDS AND HAIL
ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT.
IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, May 5, 1:51 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG LAUREL                  31.69N 89.14W
05/03/2009                   JONES              MS   EMERGENCY MNGR

            A TREE FELL ON A HOUSE IN LAUREL. A ROOF WAS BLOWN OFF OF
            A BARN ON HWY 15 ABOUT 5 MILES SOUTHEAST OF LAUREL. THIS
            WAS DUE TO A WAKE LOW WHICH PASSED THROUGH THE AREA.

0135 AM     TSTM WND DMG     MACEDONIA               31.38N 89.17W
05/04/2009                   FORREST            MS   EMERGENCY MNGR

            THREE TREES WERE BLOWN DOWN.

0215 AM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
05/04/2009                   FORREST            MS   EMERGENCY MNGR

            NUMEROUS STREETS AND ROADS ACROSS HATTIESBURG ARE
            FLOODED. 2.34 IN HAS ALREADY BEEN MEASURED IN THE CITY
            AND THAT FELL IN ABOUT 1 HR...RAIN IS STILL FALLING.

&&

WILSON
Special weather statement, May 5, 3:12 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT TUE MAY 5 2009

MSZ049-055-056-052055-
SMITH MS-RANKIN MS-SIMPSON MS-
312 PM CDT TUE MAY 5 2009

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF
HARRISVILLE AT 312 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SIMPSON...SOUTHERN RANKIN AND WESTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

CAW
Local storm report, May 5, 5:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 ENE IMPROVE           31.36N 89.65W
05/05/2009  E1.00 INCH       LAMAR              MS   EMERGENCY MNGR

&&

BRYANT
Special weather statement, May 5, 5:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE MAY 5 2009

MSZ062-063-052315-
LINCOLN MS-LAWRENCE MS-
534 PM CDT TUE MAY 5 2009

...STRONG THUNDERSTORM SOUTHEAST OF BROOKHAVEN MOVING NORTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND
PEA SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF EAST LINCOLN AT 531
PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAINFALL OF UP TO ONE INCH...GUSTY WINDS OF 35 MPH ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM
AS IT HEADS TOWARD WANILLA BY 6 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

40
Local storm report, May 5, 5:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     6 NW RAWLS SPRINGS      31.44N 89.44W
05/05/2009                   COVINGTON          MS   EMERGENCY MNGR

            FORREST COUNTY EMA REPORTED TREE DOWN ACROSS ROADWAY JUST
            INSIDE SOUTHERN COVINGTON COUNTY LINE.

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:24 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 31 more36 hr
May 5, 11:27 AM CDTRiver Flood AdvisoryJANBolivar, Washington35 hr
May 5, 11:27 AM CDTRiver Flood AdvisoryJANIssaquena, Washington24 hr
May 5, 11:27 AM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren24 hr
May 5, 3:25 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith33 min
May 5, 4:21 PM CDTSevere Thunderstorm WarningJANMarion39 min
May 5, 4:59 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion46 min
May 5, 5:44 PM CDTSevere Thunderstorm WarningJANForrest, Jones34 min
May 5, 6:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson43 min
May 5, 6:50 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.